Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 263, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 27, 2016, 7:20 PM CDT for Tarrant County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2016, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 27, 2016, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 18 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456 WUUS54 KFWD 280020 SVRFWD TXC439-280100- /O.NEW.KFWD.SV.W.0263.160628T0020Z-160628T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 720 PM CDT MON JUN 27 2016 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN TARRANT COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 800 PM CDT * AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RIVER OAKS... AND IS NEARLY STATIONARY. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... EDGECLIFF AROUND 735 PM CDT. EDGECLIFF VILLAGE AROUND 755 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WESTOVER HILLS. THIS INCLUDES THE FOLLOWING INTERSTATES... INTERSTATE 35W BETWEEN MILE MARKERS 40 AND 57. INTERSTATE 20 BETWEEN MILE MARKERS 426 AND 436. INTERSTATE 30 BETWEEN MILE MARKERS 4 AND 15. INTERSTATE 820 BETWEEN MILE MARKERS 1 AND 17. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING CAN KILL. HEAVY RAINFALL IS OCCURRING WITH THIS STORM AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3259 9751 3283 9751 3285 9731 3258 9732 TIME...MOT...LOC 0020Z 256DEG 2KT 3276 9738 HAIL...<.75IN WIND...60MPH $$ 30
1 follow-up statement
544
WWUS54 KFWD 280054
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT MON JUN 27 2016
TXC439-280104-
/O.EXP.KFWD.SV.W.0263.000000T0000Z-160628T0100Z/
TARRANT TX-
754 PM CDT MON JUN 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TARRANT COUNTY
WILL EXPIRE AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3259 9751 3283 9751 3285 9731 3258 9732
TIME...MOT...LOC 0053Z 256DEG 2KT 3276 9738
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:20 PM CDT, 4 hours earlier.
Area forecast discussion, Jun 27, 3:20 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service Fort Worth TX 320 PM CDT MON JUN 27 2016 .DISCUSSION... Afternoon satellite imagery depicts a weakening yet persistent TUTT low spinning across the Permian Basin and new convection developing along a surface pre-frontal trough draped from northeast Arkansas through North Texas. The main concern with this forecast is the next 24-36 hours as this pre-frontal trough and eventually a weak front impact our sensible weather. Scattered thunderstorms have developed this afternoon and should continue to increase in coverage through the early evening. Areas along an axis of low-level convergence have seen towering cumulus develop late this afternoon with the aid of diurnal heating. Locations with high PWs of up to 1.9 inches, especially along and north of I-20, continue to be the most favorable locations for thunderstorms over the next few hours. Most of the area is also uncapped, so it will not take much in the way of forcing to initiate new convection. Even with the weak convergence along the pre-frontal trough has been sufficient to generate fairly substantial coverage in our northeast zones so far. Lightning of course will be a hazard with any convection through the rest of the evening. However, slow or borderline nonexistent storm motions at 5 kts or less will mean that flooding is also a threat from any of the heavy rain-producing thunderstorms. The actual front, which appears to be draped through parts of central OK and southern MO, will become increasingly diffuse as it nears the area overnight and Tuesday morning. Such a weak, ill- defined boundary should struggle to initiate much convection especially with little to no support aloft and without the aid of daytime heating. However, a few showers and possibly a thunderstorm cannot be ruled out along the front early Tuesday morning across parts of North TX including the Red River area. The better chances will come on Tuesday afternoon where weak convergence along the front will combine with daytime heating to initiate additional scattered thunderstorms with the highest coverage expected across Central TX. Lightning and localized flooding will again be the primary concerns on Tuesday. Gusty winds will be possible with thunderstorms as well but Theta-e differences from the surface to mid levels will only be around 20-25K which should preclude a significant microburst threat. Showers and storms should taper off from north to south by Tuesday night. The remainder of the week is expected to be hot and mostly dry. The upper ridge, which has redeveloped across the Four Corners region, will drift eastward and become centered over TX by the end of the week. This will leave us positioned in northwest flow aloft at times, which means we will need to keep an eye on MCS activity across the Central Plains especially on Thursday and Friday. However, steering flow aloft is progged to be weak, around 10 kts or so, and the better LLJ support seems to be located northwest of our area. This may fuel MCS events in OK through the end of the week, but have not seen much support that would allow for these systems to be sustained into North TX. Have cautiously removed PoPs for the end of week with the exception of Friday along the Red River, although depending on model trends these may be able to be removed in the near future. The final forecast concern is the heat for the upcoming weekend and early next week. With the upper ridge dominating our weather, temperatures should climb to their highest values yet this year. The century mark will be attainable at both DFW and Waco on Sunday and Monday and potentially even on Saturday. In addition, dewpoints in the upper 60s to near 70 will yield afternoon heat indices around 105 Saturday through Monday. With many outdoor events expected for Independence Day, heat headlines may be needed for the upcoming weekend. -Stalley && .AVIATION... /ISSUED 1224 PM CDT MON JUN 27 2016/ Metroplex TAF sites...Light west to southwest winds will become light and variable this afternoon before becoming easterly around 5 knots by 00z. Winds will become north or northeast around 5 knots by 12z Tuesday. Isolated to scattered showers are expected to develop this afternoon and most of this activity should dissipate around sunset. Have just placed VCTS in the TAFs at this time and will update if/when needed. Scattered showers and thunderstorms are possible again Tuesday, but for now have just placed VCSH starting at 12z. Waco...South winds around 5 knots will become southeast this evening and become north at 5 knots or less by 12z Tuesday. There is a slight chance of afternoon/early evening thunderstorms but the chances are not high enough to warrant a VCSH/VCTS at this time. Isolated to scattered showers/thunderstorms are expected again on Tuesday but since the best chances will be after 18z have not included a VCTS at this time. 58 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 78 95 77 96 78 / 30 30 10 10 10 Waco 77 93 76 95 76 / 20 40 20 10 10 Paris 74 92 72 94 72 / 30 30 10 10 10 Denton 74 93 72 94 73 / 30 30 10 10 10 McKinney 74 92 72 94 74 / 30 30 10 10 10 Dallas 79 95 78 97 79 / 30 30 10 10 10 Terrell 75 93 73 95 74 / 30 30 10 10 10 Corsicana 77 94 76 95 75 / 20 30 20 10 10 Temple 75 93 75 94 73 / 10 40 20 10 10 Mineral Wells 74 93 73 94 71 / 20 30 10 10 10 && .FWD Watches/Warnings/Advisories... None. && 58/77
Hazardous weather outlook, Jun 27, 3:18 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 318 PM CDT MON JUN 27 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 318 PM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH AND CENTRAL TEXAS THROUGH TONIGHT WITH THE BEST CHANCES BEING NORTHEAST OF A LINE FROM JACKSBORO TO ATHENS THIS EVENING. THE MAIN HAZARDS WILL BE FROM LIGHTNING AND FROM HEAVY RAIN THAT COULD LEAD TO SOME STREET AND STREAM FLOODING. WIND GUSTS OVER 40 MPH WILL BE POSSIBLE WITH A FEW OF THESE STORMS THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL TEXAS ON TUESDAY AND TUESDAY NIGHT. THE THREAT FOR SEVERE WEATHER IS LOW...BUT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY RAIN WILL BE HAZARDS. THERE WILL BE LOW CHANCES OF THUNDERSTORMS FRIDAY NORTH OF THE I-20 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 5:34 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 534 PM CDT MON JUN 27 2016 TXZ119-272300- DALLAS TX- 534 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS COUNTY UNTIL 600 PM CDT... AT 534 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNIVERSITY PARK. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALLAS...GARLAND...IRVING...GRAND PRAIRIE...MESQUITE...CARROLLTON... RICHARDSON...ROWLETT...COPPELL...FARMERS BRANCH...BALCH SPRINGS... UNIVERSITY PARK...SACHSE...ADDISON...HIGHLAND PARK...COCKRELL HILL... SUNNYVALE AND BUCKINGHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3299 9695 3298 9657 3274 9661 3274 9698 TIME...MOT...LOC 2234Z 042DEG 4KT 3290 9681 30
Special weather statement, Jun 27, 6:03 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 603 PM CDT MON JUN 27 2016 TXZ119-272330- DALLAS TX- 603 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS COUNTY UNTIL 630 PM CDT... AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HIGHLAND PARK. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALLAS...GARLAND...IRVING...GRAND PRAIRIE...CARROLLTON...RICHARDSON... COPPELL...FARMERS BRANCH...UNIVERSITY PARK...ADDISON...HIGHLAND PARK... COCKRELL HILL AND BUCKINGHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3296 9696 3295 9667 3271 9668 3272 9697 TIME...MOT...LOC 2303Z 024DEG 3KT 3281 9680 30
Special weather statement, Jun 27, 6:28 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 628 PM CDT MON JUN 27 2016 TXZ100-280015- YOUNG TX- 628 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YOUNG COUNTY UNTIL 715 PM CDT... AT 628 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF OLNEY...MOVING NORTHEAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OLNEY AND NEWCASTLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3340 9895 3340 9842 3316 9843 3317 9895 TIME...MOT...LOC 2328Z 214DEG 6KT 3332 9862 30
Special weather statement, Jun 27, 6:43 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT MON JUN 27 2016
TXZ118-280030-
TARRANT TX-
643 PM CDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR TARRANT COUNTY UNTIL 730 PM
CDT...
AT 641 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WATAUGA, AND ANOTHER STRONG STORM OVER ARLINGTON. THESE STORMS
ARE NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT WORTH...ARLINGTON...GRAND PRAIRIE...MANSFIELD...EULESS...BEDFORD...
GRAPEVINE...HALTOM CITY...KELLER...COPPELL...HURST...SOUTHLAKE...WATAUGA...
COLLEYVILLE...SAGINAW...FOREST HILL...AZLE...RICHLAND HILLS...RIVER OAKS
AND KENNEDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3298 9703 3255 9704 3255 9725 3290 9755
3299 9754
TIME...MOT...LOC 2341Z 294DEG 3KT 3289 9730
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:12 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| Jun 27, 7:38 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 27, 8:05 PM CDT | River Flood Warning | FWD | Dallas | 36 hr |
| Jun 28, 12:51 PM CDT | Special Weather Statement | FWD | Henderson | 24 min |
| Jun 28, 2:04 PM CDT | Special Weather Statement | FWD | Kaufman | 26 min |
| Jun 28, 2:20 PM CDT | Special Weather Statement | FWD | Leon | 40 min |
| Jun 28, 2:37 PM CDT | Special Weather Statement | FWD | Milam | 38 min |
| Jun 28, 2:39 PM CDT | Special Weather Statement | FWD | Leon | 36 min |
| Jun 28, 2:50 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam | 37 min |
| Jun 28, 2:56 PM CDT | Areal Flood Advisory | FWD | Leon, Limestone, Robertson | 3 hr |
| Jun 28, 3:11 PM CDT | Special Weather Statement | FWD | Coryell | 34 min |
| Jun 28, 3:19 PM CDT | Special Weather Statement | FWD | Leon | 26 min |
| Jun 28, 3:25 PM CDT | Special Weather Statement | FWD | Lampasas | 50 min |
| Jun 28, 3:32 PM CDT | Special Weather Statement | FWD | Milam | 28 min |
| Jun 28, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 30 min |
| Jun 28, 4:12 PM CDT | Special Weather Statement | FWD | Bell | 33 min |
| Jun 28, 4:24 PM CDT | Special Weather Statement | FWD | Coryell | 36 min |
| Jun 28, 4:29 PM CDT | Special Weather Statement | FWD | Bosque | 31 min |
| Jun 28, 4:41 PM CDT | Special Weather Statement | FWD | Bosque | 34 min |
| Jun 28, 4:51 PM CDT | Areal Flood Advisory | FWD | Bosque | 114 min |
| Jun 28, 5:00 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| Jun 28, 6:28 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| Jun 28, 6:51 PM CDT | Special Weather Statement | FWD | Johnson, Somervell | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.